MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCFH
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection, tilt and deflection tests of the returned device were performed in accordance with bwi procedures.Visual analysis revealed that the tip was bent, and the peek housing was cracked with exposed internal parts.A deflection test was performed, and the curve was deflecting within specifications.A tilt test was performed, and the bent tip condition failed to meet the pre-curve acceptance criteria.It was determined that the bent tip and peek housing cracked issues are unrelated to the event described by the customer, the root cause of this condition could be due to the handling of the device outside the bwi manufacturing facilities; however, this could not be conclusively determined.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The deflection issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: sleeve (g04115) and tip (g04129) were selected as related to the issues cracked peek housing and bent tip.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer's reported issue of deflection issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter for which biosense webster¿s product analysis lab (pal) identified a crack the pebax which exposed internal components.It was initially reported by the customer that during the operation, catheter was unable to deflect or relax completely.A second device was used to complete the operation.There was no adverse event reported on patient.The customer¿s reported deflection issue is not considered to be mdr reportable since the potential risk that this could cause or contribute to a serious injury or death is remote.On (b)(6) 2023, the bwi pal revealed that a visual inspection of the returned device found the tip was bent, and the peek housing was cracked with exposed internal parts.These findings were reviewed and assessed the issue of a ¿crack¿ in the pebax is an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16788331
Report Number2029046-2023-00868
Device Sequence Number17563579
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNI75TCFH
Device Catalogue NumberNI75TCFH
Device Lot Number30691596M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEF 7.5F,TCNSTC,4P,F,252MM,HYP
Patient SexUnknown